MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. DJO SURGICAL; BIT, DRILL

ENCORE MEDICAL, L.P. DJO SURGICAL; BIT, DRILL
Model Number 803-15-008
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
Djo surgical bayonet drill bit (part #803-15-008).At time of surgical preparation for cancellous bone screw during a total hip arthroplasty procedure, during normal use of the drill, the bit broke off while inside the patient.Per surgeon, multiple attempts to remove the broken drill bit were unsuccessful.He judged further attempts to remove the retained rill bit as having the potential for significant damage to the bone and decided to proceed with the surgery, leaving the retained drill bit in place.The recovered portion of the drill bit was measured at 15mm.Surgeon then estimated the length of the retained portion of the drill bit at 20mm.Surgeon anticipates no effects to patient of retained piece.

Brand Name
DJO SURGICAL
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key21546341
Report Number21546341
Device Sequence Number6987895
Product Code HTW
UDI-Device Identifier00190446289265
UDI-Public(01)00190446289265(10)325184L02
Combination Product (Y/N)N
Initial Reporter StateCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 02/19/2025
Report Date (Section F) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number803-15-008
Device Lot Number325184L02
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer03/07/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/07/2025
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexUnknown
Date Report Sent to FDA02/19/2025